Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 266, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 23, 2000, 9:23 PM CDT for Macon County, Missouri. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 23, 2000, 9:23 PM CDT (02:23 UTC)
- Expired
- Aug 23, 2000, 10:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 181 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 240224
SVRMCI
MOC121-240330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
923 PM CDT WED AUG 23 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 1030 PM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF CALLAO...OR ABOUT 21 MILES
NORTHWEST OF MOBERLY...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MACON AT 930 PM CDT
EXCELLO AT 935 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL
SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS
AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 4004 9284 3974 9282 3962 9267 3963 9233
4002 9239What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:06 PM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 23, 4:06 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR TYPO NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 406 PM CDT WED AUG 23 2000 LAPS BNDRY LYR WNDS AT 2000 UTC INDICATE SFC WND SHFT JUST S OF MO-IA BORDER WITH MSTR CNVGNC STREAKING AHD OF BNDRY. 88-D HAS INDICATED A FEW ISOLD CELLS THIS PM ON HOT SIDE OF FNT BUT MORE ORGANIZED CNVTN APPRS TO BE IGNITING TO N. MODEL GRIDDED FIELDS ALL SHW 700-500 HPA LAPSE RATES STEEPENING TO 7.5 DEG C THIS EVENING WITH PLENTY OF INSTABILITY ACR NE HALF OF CWA. WITH DECENT SHRT WV RE-ESTABLISHING NW FLW 0-6 KM SHEAR FCST BY MODELS TO INCRS TO 35-37 KTS. GIVEN THESE PARAMETERS INSERTED POSSIBILITY OF STG WNDS/HAIL NE OF STJ TO DMO LN. ALG AND S OF THIS LN SCT CNVTN ALREADY FIRING UP AS CNVTV TEMPS REACHED IN MOST LOCATIONS. CU PUT A LID ON TEMPS A BIT MORE THAN TUE AND WITH LWR CINS(-20) THAN 24 HRS AGO EVGN CNVTN WILL BEAR WATCHING. GIVEN VERY HOT CONDS HIGH BASE CELLS CWA WIDE INDEPENDENT OF AFOREMENTIONED STG FEATURES MAY PRODUCE GUSTY WNDS. USED SLIGHTLY COOLER TEMPS FOR MINS TNGT ALL ZNS XCPT SW DUE TO ANTICIPATED PCPN. ANY MINOR COOLING BHD BNDRY LATE TNGT/THUR AM SHLD BE QUICKLY DISPLACED TO N BY PM. DID NOT DEVIATE MUCH FM TDY'S PERSISTANCE AND WENT A CAT ABV GUIDANCE SW. ONE COULD MAKE A CASE FOR NOCTURNAL CNVTN FRI/SAT TIME FRAME OTHERWISE TEMPS ARE PROMARY FCST CONCERN IN XTND PRD. WENT WITH 90-95 RANGE THRU WKEND WITH NO INDICATION OF I SGFNT COOLINK HEADING INTO NXT WK. .EAX...NONE. BODNER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:02 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 58 min |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.